Format

Send to

Choose Destination
See comment in PubMed Commons below
Optom Vis Sci. 2014 Sep;91(9):e241-4. doi: 10.1097/OPX.0000000000000348.

Tosufloxacin deposits in compromised corneas.

Author information

  • 1*MD †MD, PhD Department of Ophthalmology, Seoul National University Hospital, Seoul, Republic of Korea (all authors); Laboratory of Ocular Regenerative Medicine and Immunology, Biomedical Research Institute, Seoul National University Hospital, Seoul, Republic of Korea (MKK, WRW, and HJC); and Department of Ophthalmology, Seoul National University Hospital, Healthcare System Gangnam Center, Seoul, Republic of Korea (HJC).

Abstract

PURPOSE:

To report the adverse effects of topical tosufloxacin in two patients with corneal deposits in compromised cornea.

CASE REPORT:

Tosufloxacin was administered topically to a 13-month-old girl after penetrating keratoplasty in the left eye. Three days posttransplantation, corneal precipitations appeared and thereafter continuously increased. An 80-year-old woman, who maintained postoperative multiple topical medications including tosufloxacin, presented dense white deposits in the left eye a month postoperation. In both cases, the deposits showed a granular pattern and were limited to areas of large epithelial defects. After discontinuation of tosufloxacin, the deposits slowly decreased and completely disappeared in a few weeks. In the former case, corneal re-epithelialization was significantly disturbed and resulted in anterior stromal opacity, whereas visual acuity and visualization of the retina were severely interfered in the latter case.

CONCLUSIONS:

Tosufloxacin can precipitate especially on compromised corneal surfaces. Therefore, topical tosufloxacin should be avoided in patients who are at risk of losing corneal surface integrity.

[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk